Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 149, NWS Charleston, SC

June 16, 2009Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 16, 2009, 3:05 PM EDT for Charleston County, South Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 3:05 PM EDT (19:05 UTC)
Expired
Jun 16, 2009, 3:45 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:10 PM EDTTSTM WND DMGKiawah Island, SCNUMEROUS LARGE TREE BRANCHES DOWN ON KIAWAH ISLAND AND AT THE KIWAH ISLAND GOLF RESORT. REPORT FROM THE GOLF COURSE EMPLOYEE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 161905
SVRCHS
SCC019-161945-
/O.NEW.KCHS.SV.W.0149.090616T1905Z-090616T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WADMALAW ISLAND...OR ABOUT 12 MILES SOUTHWEST OF CHARLESTON...
  MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WADMALAW ISLAND...
  JOHNS ISLAND...WEST ASHLEY...
  WEST ASHLEY...
  KIAWAH ISLAND...
  JAMES ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3268 7988 3266 7991 3263 7997 3264 8000
      3262 7999 3260 8000 3260 8004 3258 8011
      3267 8025 3285 8003 3278 7993 3277 7994
      3276 7991 3273 7986
TIME...MOT...LOC 1906Z 299DEG 14KT 3271 8013

$$


33
2 follow-up statements
000 
WWUS52 KCHS 161925
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT TUE JUN 16 2009

SCC019-161945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-090616T1945Z/
CHARLESTON SC-
325 PM EDT TUE JUN 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL CHARLESTON COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEST ASHLEY TO KIAWAH
ISLAND...OR ALONG A LINE EXTENDING FROM CHARLESTON TO 13 MILES
SOUTHWEST OF CHARLESTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...FOLLY BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH
ISLAND...WADMALAW ISLAND AND WEST ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3268 7988 3266 7991 3263 7997 3264 8000
      3262 7999 3260 8000 3260 8004 3261 8012
      3270 8021 3285 8003 3278 7993 3277 7994
      3276 7991 3273 7986
TIME...MOT...LOC 1925Z 284DEG 10KT 3280 8001 3265 8010

$$


33
000 
WWUS52 KCHS 161937
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT TUE JUN 16 2009

SCC019-161945-
/O.CON.KCHS.SV.W.0149.000000T0000Z-090616T1945Z/
CHARLESTON SC-
337 PM EDT TUE JUN 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL CHARLESTON COUNTY...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CITADEL MALL TO STONO...OR
ALONG A LINE EXTENDING FROM 6 MILES WEST OF CHARLESTON TO
CHARLESTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...FOLLY BEACH...JAMES ISLAND...JOHNS ISLAND AND WEST
ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3268 7988 3266 7991 3263 7997 3264 8000
      3262 7999 3260 8004 3265 8014 3277 8012
      3285 8003 3278 7993 3277 7994 3276 7991
      3273 7986
TIME...MOT...LOC 1937Z 283DEG 11KT 3280 8003 3272 7998

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:41 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 16, 1:41 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT TUE JUN 16 2009

.SYNOPSIS...
A COMPLEX BUT WEAK PRESSURE PATTERN WILL REMAIN IN PLACE ACROSS
THE REGION INTO TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES
PASS SE THROUGH THE CAROLINAS. LATE TONIGHT INTO WED A COLD FRONT
WILL GRADUALLY SAG S OF THE REGION. THE FRONT WILL STALL AND
DISSIPATE TO THE S THU. STRONGER UPPER LEVEL HIGH PRES WILL BUILD
OVER THE REGION THU INTO SAT. A COLD FRONT WILL APPROACH THE COAST
LATE IN THE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS EXPECTED...THE TUESDAY AFTERNOON SURFACE MESOANALYSIS REVEALED
A COMPLEX REGIME FEATURING NUMEROUS MESOSCALE BOUNDARIES ACROSS
THE REGION. MEANWHILE...A COUPLE OF SHORTWAVES WERE NOTED ON
WATER VAPOR IMAGERY WITHIN THE NW FLOW ALOFT...ADVANCING
THROUGH/APPROACHING SC COUNTIES.

WARMING/DESTABILIZATION...CONVERGENCE ALONG SURFACE BOUNDARIES
INCLUDING THE SEA BREEZE AND THE INFLUENCE OF SHORTWAVES EMBEDDED
WITHIN THE NW FLOW ALOFT WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON.

ACROSS SC COUNTIES...ESPECIALLY COLLETON COUNTY EAST THROUGH THE
CHARLESTON TRI-COUNTY AREA...THE PRESENCE OF AN OUTFLOW
BOUNDARY LEFT BEHIND BY EARLY MORNING CONVECTION...THE SEA BREEZE
AND THE INFLUENCE OF A COUPLE OF SHORTWAVES SHOULD SUPPORT AT
LEAST NUMEROUS THUNDERSTORMS...THUS MAINTAINED LIKELY POPS
THERE. FARTHER SOUTH...DESTABILIZATION...THE REMNANTS OF SYNOPTIC
BOUNDARY EVIDENT IN THE DEVELOPING CUMULUS FIELD AND THE SEA
BREEZE WILL ALSO SUPPORT THUNDERSTORMS. HOWEVER...WATER VAPOR
IMAGERY TRENDS SUGGEST THAT SUBSIDENCE/CAPPING MAY BE INCREASING
ACROSS THIS REGION...AND THIS MAY LIMIT THUNDERSTORM COVERAGE.
THUS...TAPERED POPS TO CHANCE/ SLIGHT CHANCE ACROSS S/SW COUNTIES.

LIFTED INDICES -5 TO -7/SBCAPES 2500-3000 J/KG SUGGEST SUFFICIENT
INSTABILITY TO SUPPORT ISOLATED PULSE SEVERE THUNDERSTORMS WITH
DAMAGING WET MICROBURSTS AND LARGE HAIL...ESPECIALLY WHERE
THUNDERSTORMS ENCOUNTER BOUNDARIES WHICH PROMOTE ROTATING/ENHANCED
UPDRAFTS. HOWEVER...THE PRIMARY THREAT FROM THUNDERSTORMS MAY
ARISE FROM PWATS AROUND 2 INCHES SUPPORTING A LOCALIZED FLASH
FLOOD THREAT...ESPECIALLY WHERE THUNDERSTORMS BECOME NUMEROUS
ACROSS SC COUNTIES.

WHERE CONVECTION REMAINS RELATIVELY SPARSE ACROSS INLAND GA...HEAT
INDICES WILL APPROACH THE ADVISORY THRESHOLD OF 105F THIS
AFTERNOON. HOWEVER...WITH MIXING/SUBSIDENCE DEWPOINTS COULD FALL
OFF A FEW DEGREES THIS AFTERNOON...HOLDING HEAT INDICES A BIT
LOWER THAN EXPECTED. THUS...CANNOT JUSTIFY AN ADVISORY AT THIS
TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AN MCS OR TWO COULD SKIRT PAST THE AREA TONIGHT BUT THE BRUNT OF
THE SHOWERS AND STORMS SHOULD REMAIN JUST NORTH OF THE FORECAST
AREA. MAINTAINED SOME CHANCE POPS OVERNIGHT WITH THE HIGHEST
VALUES OVER NORTHERN AREAS.

THE COOLEST DAY OF THE WEEK FOR MOST AREAS IS EXPECTED ON WED BUT
HIGHS WILL BE STILL CLOSE TO CLIMO. WE CONTINUE TO TREND TOWARD THE
WRF AND ECMWF SOLUTIONS WITH THE COASTAL LOW PRES AND FRONT SINKING
S OF THE REGION AS MEAN LOW LEVEL FLOW HAS MORE OF A NORTHERLY
COMPONENT FLAVOR IN SE GEORGIA AND ONSHORE COMPONENT OVER THE CENTRAL
SOUTH CAROLINA COAST. CHANCES OF CONVECTION APPEARS HIGHEST N
OF THE SAVANNAH RIVER WHERE HIGHER PWATS ON STRONGER LOW LEVEL
CONVERGENCE RESIDES. WE TRIMMED BACK POPS TO SLIGHT CHANCE IN OUR
INLAND SE GEORGIA ZONES AT PLACES SUCH AS COBBTOWN...METTER...
AND MILLEN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
GLOBAL MODELS CONTINUE TO BUILD THE LARGE UPPER RIDGE OVER THE SW
GULF OF MEXICO AND SE TEXAS REGION EASTWARD OVER THE SOUTHEAST
STATES PRODUCING HOT AND HUMID WEATHER OVER OUR REGION LATE WEEK
INTO THE WEEKEND. WE GO BACK INTO THE FAMILIAR PATTERN OF A WEAK
SURFACE TROUGH ACROSS THE EASTERN CAROLINAS...NW FLOW ALOFT AND
PLENTY OF LOW LEVEL W FLOW. THIS SYNOPTIC SETUP IS EXPECTED TO
PRODUCE TEMPERATURES WELL INTO THE MID AND UPPER 90S AWAY FROM
COAST AND ESPECIALLY TO THE W OF I-95 THU INTO SAT. HEAT INDICES
MAY APPROACH ADVISORY CRITERIA IN SOME AREAS DURING THIS STRETCH.
A STRONGER UPPER TROUGH LOOKS TO SWING INTO THE MID ATLC LATE IN
THE WEEKEND BUT WITH ENHANCED W FLOW...STILL ANOTHER HOT DAY IS
LIKELY ON SUNDAY BUT A FEW OFF FRI AND SAT. ON MON...THE FRONT MAY
NOT MAKE IT THROUGH BUT A LACK OF ANY DEEPER MOISTURE SUGGESTS
MAINLY DIURNAL POPS WILL CONTINUE ON THE LOWER 20-30 SIDE TOPS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AT KCHS...THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON APPEARS
HIGH...AND THIS IS REFLECTED WITHIN THE 18Z TAFS. EXPECT
AMENDMENTS TO FINE TUNE FORECASTS TO ACCOUNT FOR ONGOING
CONVECTIVE TRENDS. TONIGHT...A COLD FRONT WILL PUSH SOUTH OF THE
REGION. UPSTREAM TUESDAY MORNING...IFR/MVFR CEILINGS WERE COMMON...
AND THE SHALLOW/MOIST POST FROPA AIRMASS SHOULD SUPPORT STRATUS
AND LIGHT FOG. INTRODUCED IFR CEILINGS AND MVFR VISIBILITY DURING
THE 9Z-14 TIME FRAME. THEN...WITH WARMING...EXPECT IMPROVEMENT
THROUGH MVFR TO VFR CEILINGS WEDNESDAY...ALTHOUGH TIMING OF
IMPROVEMENT REMAINS IN DOUBT. THEN...THE POTENTIAL FOR CONVECTION
JUSTIFIES A MENTION OF CBS STARTING AT 16Z WEDNESDAY.

AT KSAV...THUNDERSTORMS WILL MOST LIKELY REMAIN N OF THE TERMINAL
THIS AFTERNOON/EVENING...THUS ONLY MENTIONED CB IN THE FORECAST.
HOWEVER...CANNOT RULE OUT AN ISOLATED THUNDERSTORM IN THE VICINITY
OF KSAV...AND WILL AMEND AS NEEDED. IN THE WAKE OF COLD FROPA LATE
TONIGHT INTO WEDNESDAY MORNING...A PERIOD OF MVFR CEILING AND/OR
VISIBILITY IS EXPECTED...FOLLOWED BY A RETURN TO VFR CONDITIONS
WEDNESDAY. MEANWHILE...THE POTENTIAL FOR THUNDERSTORMS AT KSAV
APPEARS GREATER WED...THUS INCLUDED A MENTION OF CBS STARTING AT
16Z.

EXTENDED AVIATION OUTLOOK...LOW LEVEL MOISTURE AND/OR LINGERING
CONVECTION MAY PRODUCE MVFR CONDITIONS WED NIGHT. MAINLY VFR
CONDITIONS SHOULD PREVAIL AT BOTH KSAV/KCHS WITH DIMINISHED
CHANCES FOR SHOWERS AND TSTMS LATE WEEK INTO SAT.

&&

.MARINE...
A WEAK PRESSURE GRADIENT WILL SUPPORT VARIABLE WINDS 10 KNOTS OR
LESS TODAY...PERHAPS AS HIGH AS 15 KNOTS WHERE THE SEA BREEZE
DEVELOPS NEAR THE COAST. THE WEAK PRESSURE REGIME WILL CONTINUE
INTO TONIGHT...ALTHOUGH A TIGHTER PRESSURE GRADIENT/STRONGER NE
WINDS COULD DEVELOP IF THE FRONT PUSHES SOUTH. LIGHT WINDS SHOULD
THEN FAVOR A MORE N OR ONSHORE FETCH MID WEEK. LATE WEEK LIGHT W
FLOW NEAR SHORE WILL SHIFT TO MORE OF A S TO SW COMPONENT WITH SEA
BREEZE EACH AFTERNOON THU THROUGH SAT. SEAS 2 TO 4 FT OVERALL WITH
SMALL CRAFT ADVISORY CONDITIONS NOT ANTICIPATED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 16, 10:48 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 AM EDT TUE JUN 16 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-171000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1048 AM EDT TUE JUN 16 2009

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BECOME MOST NUMEROUS ACROSS SOUTH CAROLINA...
INCLUDING THE CHARLESTON TRI-COUNTY REGION. ANY THUNDERSTORMS MAY
PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING...ESPECIALLY
ACROSS SOUTH CAROLINA. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY
BECOME SEVERE...PRODUCING DAMAGING STRAIGHT-LINE WINDS AND PERHAPS
EVEN HAIL THE SIZE OF PENNIES OR LARGER. THE HIGHEST POTENTIAL FOR
EXCESSIVE RAINFALL AND SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND
9 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:08 AM EDTAreal Flood AdvisoryCHSCharleston74 min
Jun 16, 4:07 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester53 min
Jun 16, 4:32 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min
Jun 16, 4:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester39 min
Jun 16, 5:06 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton24 min
Jun 16, 5:14 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston31 min
Jun 16, 5:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton64 min
Jun 16, 5:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Jun 16, 6:31 PM EDTSevere Thunderstorm WarningCHSBeaufort59 min
Jun 16, 7:32 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper58 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.